Author(s): Rhodes AR, Silverman RA, Harrist TJ, PerezAtayde AR, Rhodes AR, Silverman RA, Harrist TJ, PerezAtayde AR
Abstract Share this page
Abstract We describe a 13-year-old girl with a cardiocutaneous syndrome characterized by an atrial myxoma, pigmented lesions of the skin and genital mucosa, and opalescent papules and dermal nodules of the skin and tongue. Her pigmented lesions included black macules of the face and vulva, brown macules of the lips and perioral skin, multiple blue nevi, and a congenital nevomelanocytic nevus. The black and brown macules of the face and vulva consisted of lentiginous proliferations of large, intensely dopa-reactive melanocytes. The opalescent papules and dermal nodules had histologic, ultrastructural, and histochemical characteristics of myxomas. During follow-up, the patient developed thyroid nodules, which were composed of mixed papillary and follicular hyperplasia. This case emphasizes the necessity of a cardiac evaluation for a potentially fatal (and surgically treatable) atrial myxoma in individuals with multiple melanocytic and myxomatous tumors of the skin and mucosa.
This article was published in J Am Acad Dermatol
and referenced in Dermatology and Dermatologic Diseases